Search
  • Bianca Sheedy

Post Pill Acne!

Post-pill acne! Has this happened to your before? Is this a reason why you are scared of coming off the pill? Positive news: there are natural ways to look after post-pill acne!


So what causes post-pill acne in the first place? Well some types of hormonal birth control pills suppress your skin oils also known as sebum!


Your skin then responds to this (post-pill) by up-regulating sebum which can continue for months after you have ceased taking the pill as a withdrawal response. Another cause of post-pill acne can be a result of a temporary increase of androgens (male hormones) while your ovaries bounce back into action.


This withdrawal process usually peaks at about 6 months post pill and can last up to 12 months- but please know that this process will not last forever!


If you are thinking about stopping the pill then it is a good idea to start the following natural steps a few months before stopping the pill. Why? You are preparing your skin to cope better to the withdrawal of the medication and supporting your skin to be less reactive!


Natural steps to support post-pill acne:


1. Avoid A1 cow’s dairy.


2. Reduce sugar (Do not stop eating fruit in whole form as this contains low-dose fructose!).


3. Supplement with zinc to correct any zinc depletion caused by the pill (Please consult a Naturopath first).


4. Increase your stomach acid by having apple cider vinegar or lemon juice in the morning with a glass of warm water as your stomach acid production may have been compromised by the pill medication.


#thepill #OCP #postpillacne #acne #skinhealth #birthcontrol #contraception #reproductivehealth #womenshealth #femalehealth #beyondthepill #hormones #instahealth #naturalhealth #naturopath #nutrition #wellness #hormonebalance #pcos #women #hormonehealth #hormoneimbalance #wellbeing

22 views0 comments

Recent Posts

See All